MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Codes Off-Label Use (1494); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, two (2) afx vela infrarenal stents, and an ovation ix extender on (b)(6) 2022, to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.On (b)(6) 2024, during a routine computed tomography (ct) scan, a type 1a endoleak was identified.The patient was reported to be asymptomatic.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, two (2) afx vela infrarenal stents, and an ovation ix extender on (b)(6) 2022, to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.On (b)(6) 2024, during a routine computed tomography (ct) scan, a type 1a endoleak was identified.The patient was reported to be asymptomatic.Additional information: the patient reportedly underwent a re-intervention, during which a gore tambe device and a gore conformable device (both non-endologix) were implanted.The endoleak was successfully resolved.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination necessary for device identification shows the device was properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix confirmed the presence of a type ia endoleak, consistent with the reported adverse event/incident.It is unclear whether the concomitant use of an ovation extender contributed to the reported event.It is also unclear whether there was migration of the first proximal extension or if there was suboptimal placement during the index procedure.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.It was reported that the patient underwent a re-intervention with non-endologix devices, and the type ia endoleak was resolved.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.G3: awareness date has been updated.H6: health effect - impact codes: remove code 4614.H6: medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19521514
Report Number3011063223-2024-00089
Device Sequence Number6425617
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)250201
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model NumberBEA28-100/I20-40
Device Lot Number2544853R001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL LOT# 2383269003.; AFX VELA INFRARENAL LOT# 2517260002.; OVATION IX EXTENDER LOT# FS042922-13.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age72 YR
Patient SexFemale